MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery.An unspecified stent was implanted and the armada 35 dilatation catheter balloon was used for post-dilatation.During use, the balloon ruptured at an unknown pressure.There was no adverse patient effect and no clinically significant delay.A second same device was used.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported rupture was confirmed as a pinhole was noted on the balloon as well as scratches noted near the pinhole.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported balloon rupture was likely due to case related circumstances.It is likely that the balloon interacted with the anatomy causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10417889
Report Number2024168-2020-06831
Device Sequence Number2676454
Product Code LIT
UDI-Device Identifier08717648155208
UDI-Public08717648155208
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberB2050-100
Device Catalogue NumberB2050-100
Device Lot Number91204G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1